Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Am on depo. Getting strange period. Is it normal?

Hi, Im 16 years old. I recently started the Depo shot in December of 2012, and automatically stopped having periods. I didn t have one in January, and when February came along I didn t get my period when I normally would either. How ever last week on February 18th I started having a small, what I thought was a period. But it was very light and not the usually color my period normally is. It was almost like a brown color. It was very light bleeding .. Really it s just been spotting. But it s been 8 days now and I m still spotting. I also noticed last night a very weird and almost foul oder. I don t know what s wrong or if this is because of depo or not. I am sexually active and keep myself clean, I ve only been with one guy.
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2016

First thing, you must exclude possible pregnancy by undergoing one home pregnancy test or blood test for beta-hcg. Though, failure rate of depo shot is quite low (0.3%).

Depo shot has several side effects like irregular spotting, delayed period or amenorrhea, headache, abdominal bloating or cramp etc. It is more common with first time user.

Foul smelling occurs mostly due to vaginitis, associated with bacterial infection. One vaginal swab test can confirm this. Kindly, consult with gynecologist for overall check up and take proper antibiotic treatment to get rid of this.

Till then, you would maintain genital hygiene properly. Good luck.
Answered: Wed, 28 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor